MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61081002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the surgeon placed a bladder stent without any noticeable issues during an appendectomy of a young patient.Post operatively, the stent was left in place.Fifteen minutes after the patient arrived in the recovery room, the surgeon was called back because the stent was no longer in place.The stent was "cut in half" and the distal end remained in the bladder.The patient was placed under general anesthesia and a cystoscopy was performed to remove the distal end.There were no subsequent consequences.The balloon had not been inflated prior to installation.No sharp objects had been used.It was reported that probing mandrel in place, there was greater resistance than usual when withdrawing the mandrel.It was probable shear injury at this time; spontaneous rupture of the probe occurred approximately 30 minutes later.
 
Additional Manufacturer Narrative
A five-centimeter segment was received for analysis.In the absence of information about the device status before use, after the mandrel removal, and without the available entire device it is not possible to conclude on the root cause of this incident.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key11120494
Report Number9610711-2021-00005
Device Sequence Number19814166
Product Code EZL
UDI-Device Identifier03600040126974
UDI-Public03600040126974
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberAA61081002
Device Catalogue NumberAA6108
Device Lot Number7504517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR